Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 4, 2019, 9:01 PM CDT for 4 counties in Missouri. It was in force for 11 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2019, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 5, 2019, 8:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 6 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:20 PM CDT | FLASH FLOOD | Oak Grove, MO | FLASH FLOODING ALONG SEVERAL STREETS IN OAK GROVE. |
| Jul 4, 9:48 PM CDT | FLASH FLOOD | Oak Grove, MO | NUMEROUS STREETS FLOODED ALONG WITH SEWERS BACKING UP. |
| Jul 4, 10:03 PM CDT | FLASH FLOOD | 4 S Pleasant Hill, MO | P HIGHWAY IS CLOSED DUE TO FLOODING. |
| Jul 4, 10:04 PM CDT | HEAVY RAIN 5.65 | Oak Grove, MO | RAINFALL TOTAL FOR THE DAY. |
| Jul 4, 11:15 PM CDT | FLASH FLOOD | 3 E Lee'S Summit, MO | 6 TO 8 INCHES OF WATER ACROSS ROAD IN LOCATION THAT IS NOT KNOWN TO HAVE FLOODED IN 10 YRS. NEIGHBORHOOD POOL REPORTED TO HAVE FLOODED SOUTH OF LANGSFORD RD ON WINDSBORO DR. |
| Jul 4, 11:30 PM CDT | FLASH FLOOD | 3 E Lee'S Summit, MO | CAR STUCK IN FLOOD WATERS. POLICE AND TOW TRUCK ON SCENE. |
| Jul 5, 12:02 AM CDT | FLASH FLOOD | 3 Ne Grandview, MO | SEVERAL STALLED CARS NEAR THIS LOCATION DUE TO FLOODED ROADWAYS. |
| Jul 5, 12:15 AM CDT | FLASH FLOOD | 1 Ene Pleasant Hill, MO | ROAD BARRICADES UP FOR FLOODING ALONG COUNTRY CLUB DR JUST WEST OF THE SOCCER COMPLEX. REPORT VIA SOCIAL MEDIA. |
| Jul 5, 12:58 AM CDT | HEAVY RAIN 5.68 | 2 N Pleasant Hill, MO | 24 HR RAINFALL TOTAL. |
| Jul 5, 1:48 AM CDT | FLASH FLOOD | Strasburg, MO | DELAYED REPORT... SEVERAL ROADS COVERED WITH WATER, INCLUDING WATER FLOWING OVER HWY 58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WGUS53 KEAX 050201
FFWEAX
MOC037-095-101-107-050500-
/O.NEW.KEAX.FF.W.0043.190705T0201Z-190705T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
901 PM CDT Thu Jul 4 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northern Cass County in west central Missouri...
Southwestern Lafayette County in west central Missouri...
Jackson County in west central Missouri...
Northwestern Johnson County in west central Missouri...
* Until midnight CDT.
* At 900 PM CDT, trained weather spotters reported flash flooding
across the warned area. Up to three inches of rain have already
fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Harrisonville, Pleasant
Hill, Oak Grove, Odessa, Greenwood, Peculiar, Buckner, Holden, Lake
Lotawana, Lake Winnebago and Lone Jack.
This includes the following highways...
Interstate 70 in Missouri between mile markers 14 and 43.
Interstate 470 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3871 9461 3887 9461 3912 9431 3916 9376
3870 9400 3866 9432
$$
PP2 follow-up statements
169
WGUS53 KEAX 050419
FFWEAX
MOC037-095-101-107-050930-
/O.EXT.KEAX.FF.W.0043.000000T0000Z-190705T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1119 PM CDT Thu Jul 4 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Northern Cass County in west central Missouri...
Southwestern Lafayette County in west central Missouri...
Jackson County in west central Missouri...
Northwestern Johnson County in west central Missouri...
* Until 430 AM CDT.
* At 1117 PM CDT, trained weather spotters reported flash flooding
across the warned area. Up to 5 inches of rain have fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Harrisonville, Pleasant
Hill, Oak Grove, Odessa, Greenwood, Peculiar, Buckner, Holden, Lake
Lotawana, Lake Winnebago and Lone Jack.
This includes the following highways...
Interstate 70 in Missouri between mile markers 14 and 43.
Interstate 470 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3871 9461 3887 9461 3912 9431 3916 9376
3870 9400 3866 9432
$$
PP205
WGUS53 KEAX 050916
FFWEAX
MOC037-095-101-107-051300-
/O.EXT.KEAX.FF.W.0043.000000T0000Z-190705T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Fri Jul 5 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Northern Cass County in west central Missouri...
Southwestern Lafayette County in west central Missouri...
Jackson County in west central Missouri...
Northwestern Johnson County in west central Missouri...
* Until 800 AM CDT.
* At 415 AM CDT, trained weather spotters reported flash flooding
across the warned area. Four to six inches of rain have fallen.
Flash flooding is already occurring.
* Some locations that will experience flooding include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Harrisonville, Pleasant
Hill, Oak Grove, Odessa, Greenwood, Peculiar, Buckner, Holden, Lake
Lotawana, Lake Winnebago and Lone Jack.
This includes the following highways...
Interstate 70 in Missouri between mile markers 14 and 43.
Interstate 470 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3871 9461 3887 9461 3912 9431 3916 9376
3870 9400 3866 9432
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:21 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 6:21 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 621 PM CDT Thu Jul 4 2019 .Short Term...(This Evening through Saturday Night) Issued at 258 PM CDT THU JUL 4 2019 A well defined MCV has moved into western Missouri this afternoon. Forcing on the eastern, leading edge of the MCV has lead to scattered to widespread showers and storms across central Missouri. Modest instability exist ahead of the MCV and as a result will help this activity persist into the evening hours as the whole system tracks eastward with time. For eastern Kansas and western Missouri, there should be subsidence on the back side of the MCV, helping to lead to a decrease in coverage of rain. The rain cooled air has also led to more stable environment with cooler temperatures in the 70s and lower 80s. It's still humid, with dewpoints in the lower to middle 70s. For Fourth of July celebrations in eastern Kansas and western Missouri, conditions should be drying out. But ahead of the MCV, in central to northeastern Missouri, the threat of showers and storms will persist into the evening with man-made fireworks competing with Mother Nature's fireworks. Overnight, the low level jet will increase again and may lead to renewed convection in our southeastern zones. Have placed highest PoPs for the overnight time frame in this area. Friday's weather will be greatly dependent on what happens overnight, so confidence isn't very high. But have carried chance PoPs through the day with what looks new convection along a weak boundary/ convergence area showing up in the model surface projections. .Long Term...(Sunday through Thursday) Issued at 258 PM CDT THU JUL 4 2019 With a flattening upper level ridge across the northern Central Plains and no strong surface troughing, there seems to be no strong upper level forcing mechanisms throughout this weekend. However, with summertime surface heating and relative weak cap across the region, rain and possible scattered thunderstorms cannot be ruled out of the forecast. Models seem to have different interpretations of the precipitation chances this weekend however, timing tends to be focused on the morning to afternoon with the daytime surface heating effects. Early next week, a weak ridging pattern occurs to the north of the area decreasing the chances for potential rain and scattered thunderstorms. However, some models favored potential isentropic lift in western Missouri/Kansas City area which could create some isolated showers. Further down the week, the upper level ridge weakens some. This can create higher potentials for showers and a few thunderstorms. This will be interesting to monitor over the next several days on how strong this ridge comes throughout next week. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 621 PM CDT THU JUL 4 2019 VFR conditions prevail at the terminals this hour, and will likely prevail for much of the next 24 hours, but scattered storms early Friday morning and again late Friday afternoon may get in the way for brief periods. Otherwise, expect light and variable winds overnight to then prevail form the south for much of the day Friday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...CDB Long Term...CDB/GREEN Aviation...Cutter
Hazardous weather outlook, Jul 4, 4:57 AM CDT, 16 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Thu Jul 4 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Thu Jul 4 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered storms are expected today, with chances decreasing as we get into the evening hours. No severe weather is expected, but localized strong wind gusts and small hail are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered storm chances continue Friday through the weekend. Strong to severe storms are possible Friday, with the main concerns being damaging winds up to 50-60 mph and hail up to quarter-sized. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:15 PM CDT | Flash Flood Warning | EAX | Cass, Henry, Johnson, Lafayette | 10 hr |
| Jul 5, 12:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 5, 12:18 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jul 5, 12:21 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 5, 12:50 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 8 hr |
| Jul 5, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Jul 5, 8:05 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 24 hr |
| Jul 5, 9:06 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 3 hr |
| Jul 5, 2:52 PM CDT | River Flood Warning | EAX | Bates | 64 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.